What to do?

Hi fellow sufferers

I've had PMR for two years now. Got down to 10mg of Pred after Christmas and trying , with GP guidance, to reduce. Got down to 7mg but started to feel a little pain but able to cope. GP then tested my esr and because it wasn't raised, said I could go down to 6mg. I said I wasn't happy with this as already getting a bit of pain to which the GP said' well its not to do with your PMR!'

So, I tried toreduce by doing 7mg, 7mg, 6mg pattern and now I'm in agony.

where do I go from here? Any advice would be appreciated.

7 Replies

oldestnewest
  • To a different GP if your current one won't allow you to go back. Have you tried going back to 7mg yourself?

    I'm afraid your GP has shown his ignorance of the machinations of PMR. In some patients the ESR won't rise again while they are still on any dose of pred but the cause of the PMR can still be active and causing symptoms. That is why symptoms ALWAYS trump blood results which can lag behind or never rise again at all. ESR isn't always due to PMR anyway - it is a totally non-specific test. My husband thinks it should be banned because too many doctors simply don't understand it!

  • Thank you so much for your advice and encouragement. This really helps. I think I will change GP.

  • Hi,

    I've had PMR for over two years now, and also had difficulty in tapering the preds at around the 7mg mark. I think others have experienced likewise.

    Initially, I got to 7mg in july16, but within a month was back to 9mg. At the same time my CRP was normal, which was no great surprise. It took me to September 16 to get back to 7mg, then a further month to 6.5mg. I'm now between 5.5 and 5mg.

    I guess what I am saying is that if I hit a stumbling block at any stage, I stop trying to taper down (going up a bit if necessary), until I am relatively pain free, then I go down very slowly in half mg steps.

    The GP doesn't feel your pain - you do, and, in my experience so far, it is the PMR that decides when it is ok to taper down. Your body probably knows best!

    Hope this may help a bit.

    Good luck.

  • Thank you so much Charlie. It was so encouraging to hear your story and to know I'm not alone or getting it wrong somehow. It also is helping me to know what to do next given that my GP isn't very helpful. Thank you again.

  • Thanks. Just hope it works out for you. Don't forget -patience, patience patience!

    Good luck

    Paddy

  • I am tapering using the DSNS regime and when I had taken 3 doses at 6mg and 7 doses at 7mg over a 10-day period, I experienced more pains, so I stopped the 6mg doses and stayed at 7mg for another month. I'm now starting to taper again using 6.5mg and 7mg doses to be on the safe side. (I'm using 1 day new dose, 4 days old dose and so on....)

    Listen to your body, not that GP!

  • Thank you so much Rigger. This has given me lots of encouragement to do what I think is best for my body. This really helps.

You may also like...